Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 3:44 PM EDT for Susquehanna County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 3:44 PM EDT (19:44 UTC)
- Expired
- Apr 9, 2001, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 42 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 091944 SVRBGM PAC115-092045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 445 PM EDT. * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR WYALUSING...OR ABOUT 6 MILES NORTHWEST OF WEST AUBURN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAWTON AND RUSH AROUND 350 PM EDT. BIRCHARDVILLE AND AUBURN CENTER AROUND 355 PM EDT. ELK LAKE AROUND 400 PM EDT. SPRINGVILLE AROUND 405 PM EDT. SOUTH MONTROSE AND MONTROSE AROUND 410 PM EDT. ALFORD AND HOP BOTTOM AROUND 420 PM EDT. HARFORD AND NEW MILFORD AROUND 430 PM EDT. GIBSON AND LAKESIDE AROUND 435 PM EDT. JACKSON AND LAKEVIEW AROUND 440 PM EDT. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS BEHIND THIS ONE WILL MOVE INTO THE COUNTY DURING THE WARNING TIME. STAY INDOORS AWAY FROM WINDOWS. TORRENTIAL DOWNPOURS AND STRONG WINDS WILL OCCUR WITH THIS STORM. TAKE SHELTER UNTIL THE STORM PASSES. WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS. LAT...LON 4193 7614 4166 7613 4165 7554 4198 7554 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON APR 9 2001 CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR. DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER THE PA BORDER...VALUES JUMP INTO THE MID 50S. WILL KEEP A POP IN THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK SFC LOW MOVE EAST. TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY UP NORTH. WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH DURING THE AFTN. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 23 min |
| Apr 9, 3:46 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 29 min |
| Apr 9, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 35 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 34 min |
| Apr 9, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
| Apr 9, 6:20 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.